Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 365, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 10, 2007, 7:53 PM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 10, 2007, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2784 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 110053
FFWFWD
TXC097-110400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1100 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3389 9746 3357 9748 3344 9724 3343 9694
3397 9694 3377 9713 3391 9722
$$2 follow-up statements
000
WGUS74 KFWD 110159
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT TUE JUL 10 2007
TXC097-110400-
COOKE TX-
854 PM CDT TUE JUL 10 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
COOKE COUNTY...
AT 854 PM CDT...THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAS
PUSHED OUT OF COOKE COUNTY. RADAR ESTIMATES THAT UP TO 2 INCHES OF
RAIN HAS FALLEN ACROSS THE AREA SINCE 6 PM. RESIDUAL FLOODING OF
LOW LYING AND FLOOD PRONE LOCATIONS AREAS WILL BE POSSIBLE AS THE
WATER CONTINUES TO RUN OFF.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3389 9746 3357 9748 3344 9724 3343 9694
3397 9694 3377 9713 3391 9722
$$
92000
WGUS74 KFWD 110243
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 PM CDT TUE JUL 10 2007
TXC097-110254-
COOKE TX-
944 PM CDT TUE JUL 10 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COOKE COUNTY...
LAT...LON 3389 9746 3357 9748 3344 9724 3343 9694
3397 9694 3377 9713 3391 9722
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 5:51 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 10, 5:51 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 551 PM CDT TUE JUL 10 2007 .AVIATION... STORMS TO NE SHOULD STAY THERE BUT WILL NEED TO WATCH FOR OUTFLOW REACHING THE METROPLEX PER CWSU DISCUSSION. WEAK BOUNDARY ALONG THE RED RIVER WILL DRIFT SOUTH OVERNIGHT...WITH HIGH PRESSURE SAGGING SOUTH INTO THE SOUTHERN PLAINS. THESE FEATURES WILL CREATE LIGHT AND VARIABLE WIND CONDITIONS FOR MUCH OF THE TAF PERIOD. EXPECT A LITTLE MVFR STRATUS TO DEVELOP OVER THE METROPLEX IN THE 11-14Z TIME FRAME. TEMPO GROUP USED TO INDICATE THE PATCHY NATURE OF THE FOG. MOISTURE IN WACO WILL BE EVEN THINNER AND DO NOT EXPECT A CIG TO FORM. EXPECT VFR CIGS DURING THE DAY TOMORROW. /13 && .PREV DISCUSSION... /ISSUED 349 PM CDT TUE JUL 10 2007/ DISCUSSION...COMPLEX OF THUNDERSTORMS EARLIER THIS MORNING HAS LEFT PARTLY SUNNY SKIES IN ITS WAKE ACROSS NORTH TEXAS. REMNANT BOUNDARY FROM EARLIER CONVECTION LIES SOMEWHERE NORTH OF THE RED RIVER WITH A COUPLE OF SMALLER BOUNDARIES NOTED ON THE 88D NORTH OF THE METROPLEX. LATEST SATELLITE/RADAR TRENDS INDICATE A BUILDUP OF CU ACROSS SOUTHERN OKLAHOMA INTO THE PANHANDLE WITH A FEW SHRA/TSRA DEVELOPING NW OF PARIS. AFTN AIRMASS HAS BECOME QUITE UNSTABLE ACROSS THE REGION AND EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ALONG THESE BOUNDARIES THROUGH THE REMAINDER OF THE AFTERNOON/EVENING. GIVEN THE INSTABILITY...A FEW OF THESE STORMS COULD BECOME SEVERE AND SUPPORT A DAMAGING WIND THREAT. WILL HAVE THE HIGHEST POPS THIS EVENING/TONIGHT ALONG THE RED RIVER. AN ADDITIONAL CLUSTER OF THUNDERSTORMS MAY TRY TO DEVELOP FARTHER WEST ACROSS PARTS OF SW OKLAHOMA/TX PANHANDLE. LATEST LOW LEVEL WIND PROGS SUGGEST THAT ANOTHER OVERNIGHT COMPLEX OF THUNDERSTORMS DOESNT APPEAR LIKELY. RESIDUAL OUTFLOW BOUNDARIES AND WEAK FRONTAL BOUNDARY MOVING SOUTH WILL BE ACROSS THE AREA ON WEDNESDAY...SO EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. NORTHWEST FLOW ALOFT PERSIST THROUGH MIDWEEK...WITH ANOTHER DISTURBANCE SLIDING DOWN WED NITE. ANOTHER COMPLEX OF THUNDERSTORMS EXPECTED TO DEVELOP ACROSS WESTERN OKLAHOMA AS LLJ INCREASES...MAINLY TO OUR WEST TO 20-30KTS. THIS MAY BE SUFFICIENT TO ALLOW THE COMPLEX TO MAKE A RUN AT OUR NORTHWEST COUNTIES. A STRONGER DISTURBANCE APPEARS TO MOVE DOWN FRIDAY...WITH SHOWERS AND THUNDERSTORMS AGAIN DEVELOPING ACROSS THE SOUTHERN PLAINS DURING PEAK HEATING FRI AFTERNOON. GUIDANCE IS A LITTLE SPREAD ON THE TIMING...BUT THINK ANOTHER SHOT FOR NOCTURNAL CONVECTION COMES FRIDAY NIGHT INTO EARLY SATURDAY MORNING. UNFORTUNATELY TIMING OF THESE COMPLEXES IS DIFFICULT...AND NOT EVERYONE WILL SEE RAIN EACH DAY...BUT AS LONG AS THE NORTHWEST FLOW ALOFT PERSISTS...THERE WILL BE SUFFICIENT MOISTURE TO GENERATE A COMPLEX OF STORMS TO OUR NORTH WITH EACH PASSING DISTURBANCE. MEDIUM RANGE GUIDANCE IS ALSO SPLIT ON WHAT HAPPENS THIS UPCOMING WEEKEND. GFS WANTS TO BE SLOW WITH THE DEPARTURE OF AN UPPER LOW...WHILE THE EURO IS MORE PROGRESSIVE. FOR NOW...WILL FAVOR THE FASTER EURO...AND MAINTAIN SOME AFTERNOON POPS...MAINLY IN THE EAST AND CONTINUE TO MONITOR MEDIUM RANGE TRENDS. ALSO TO NOTE...IN AREAS THAT DONT HAVE EXTENSIVE CLOUD COVER...TEMPS WILL BE IN THE MID 90S WITH DEWPOINTS IN THE LOW TO MID 70S OVER THE NEXT FEW DAYS. THIS WILL PRODUCE HEAT INDEX VALUES NEAR 105. SEVERE TSTM WATCH IS IN EFFECT FOR RED RIVER COUNTIES UNTIL 10 PM. SEE WCNFWD FOR LATEST INFO. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 96 77 96 / 30 30 30 10 WACO, TX 76 95 76 96 / 10 20 20 10 PARIS, TX 73 92 74 93 / 50 40 20 20 DENTON, TX 75 95 75 95 / 30 40 30 20 MCKINNEY, TX 74 94 73 94 / 40 40 20 20 DALLAS, TX 77 96 78 96 / 30 30 20 10 TERRELL, TX 75 94 76 95 / 30 30 20 10 CORSICANA, TX 75 94 77 95 / 20 20 20 10 TEMPLE, TX 76 95 76 95 / 10 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/13
Hazardous weather outlook, Jul 10, 4:30 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 PM CDT TUE JUL 10 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 430 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF A COMANCHE...TO HILLSBORO...TO ATHENS LINE THROUGH THIS EVENING. THE BEST CHANCES FOR STORMS WILL BE IN THE IMMEDIATE RED RIVER VICINITY...WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE. DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...WITH THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 20. AN ISOLATED SEVERE STORM WITH HEAVY RAINFALL CANNOT BE RULED OUT. A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL INCREASE THE CHANCES FOR THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL WEDNESDAY NIGHT THROUGH SATURDAY. AREAS SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO SULPHUR SPRINGS WILL CONTINUE TO HAVE THUNDERSTORM CHANCES DURING THE AFTERNOON HOURS SUNDAY AND MONDAY. IN ADDITION...AFTERNOON HEAT INDICES WILL APPROACH 100 TO 105 DEGREES EACH DAY OVER PORTIONS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED NORTH OF INTERSTATE 20 THROUGH TONIGHT. 13
In the hours before
Local storm report, Jul 10, 6:00 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT TUE JUL 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD WHITESBORO 33.66N 96.90W
07/10/2007 GRAYSON TX AMATEUR RADIO
MANY FLOODED ROADS IN WHITESBORO.Special weather statement, Jul 10, 6:01 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT TUE JUL 10 2007
TXZ095-102330-
LAMAR TX-
601 PM CDT TUE JUL 10 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN LAMAR COUNTY
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING SOUTHEAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DEPORT.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
THE STORMS ARE MOVING FAIRLY SLOWLY AND ARE ALSO BACKBUILDING...SO
FLOODING MAY BECOME A PROBLEM SHOULD RAINS CONTINUE OVER ANY GIVEN
AREA.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...AND LOW WWATER CROSSINGS. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3373 9571 3359 9584 3348 9570 3338 9530
3354 9530Local storm report, Jul 10, 6:08 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT TUE JUL 10 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD 1 S WHITESBORO 33.65N 96.90W
07/10/2007 GRAYSON TX AMATEUR RADIO
HIGHWAY 377 CLOSED AT HIGHWAY 56The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:21 PM CDT | River Flood Warning | FWD | Collin | 26 hr |
| Jul 10, 7:21 PM CDT | River Flood Warning | FWD | Collin | 14 hr |
| Jul 11, 10:01 AM CDT | River Flood Warning | FWD | Wise | 11 hr |
| Jul 11, 10:01 AM CDT | River Flood Warning | FWD | Dallas | 59 hr |
| Jul 11, 1:51 PM CDT | Special Weather Statement | FWD | Montague | 24 min |
| Jul 11, 2:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 34 min |
| Jul 11, 3:08 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Grayson, Lamar | 22 min |
| Jul 11, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 36 min |
| Jul 11, 3:30 PM CDT | Flash Flood Warning | FWD | Cooke, Delta, Fannin, Grayson, Lamar | 3 hr |
| Jul 11, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 52 min |
| Jul 11, 4:11 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Jul 11, 4:20 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jul 11, 4:28 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 11, 4:48 PM CDT | Special Weather Statement | FWD | Denton | 27 min |
| Jul 11, 5:14 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| Jul 11, 5:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 2 hr |
| Jul 11, 5:22 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 11, 5:26 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Jul 11, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 11, 6:43 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.